Arkiv för Matematik

  • Ark. Mat.
  • Volume 40, Number 1 (2002), 145-167.

An inversion formula for the attenuated X-ray transformation

Roman G. Novikov

Full-text: Open access


The problem of inversion of the attenuated X-ray transformation is solved by an explicit formula. Several subsequent results are also given.

Article information

Ark. Mat., Volume 40, Number 1 (2002), 145-167.

Received: 29 May 2000
Revised: 15 December 2000
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2002 © Institut Mittag-Leffler


Novikov, Roman G. An inversion formula for the attenuated X-ray transformation. Ark. Mat. 40 (2002), no. 1, 145--167. doi:10.1007/BF02384507.

Export citation


  • Aguilar, V. and Kuchment, P., Range conditions for the multidimensional exponential X-ray transform, Inverse Problems 11 (1995), 977–982.
  • Arbuzov, È. V., Bukhgeîm, A. L. and Kazantsev, S. G., Two-dimensional tomography problems and the theory of A-analytic functions, in Algebra, Geometry, Analysis and Mathematical Physics (Novosibirsk, 1996), (Reshetnyak, Yu. G., Bokut', L. A., Vodop'yanov, S. K. and Taîmanov, I. A., eds.), pp. 6–20, 189, Izdat. Ross. Akad. Nauk Sibirsk. Otdel. Inst. Mat., Novosibirsk, 1997 (Russian). English transl.: Siberian Adv. Math. 8 (1998), 1–20.
  • Bernstein, I. N. and Gerver, M. L., A condition of distinguishability of metrics by hodographs, Comput. Seismology 13 (1980), 50–73 (Russian).
  • Boman, J., An example of non-uniqueness for a generalized Radon transform, J. Anal. Math. 61 (1993), 395–401.
  • Boman, J. and Quinto, E. T., Support theorems for real-analytic Radon transforms, Duke Math. J. 55 (1987), 943–948.
  • Faddeev, L. D., Mathematical aspects of the three-body problem in the quantum scattering theory, Trudy Mat. Inst. Steklov 69 (1963) (Russian). English transl.: Israel Program for Scientific Translations, Jerusalem, 1965.
  • Finch, D. V., Uniqueness for the attenuated X-ray transform in the physical range, Inverse Problems 2 (1986), 197–203.
  • Fokas, A. S. and Novikov, R. G., Discrete analogues of 166-1 and of Radon transform, C. R. Acad. Sci. Paris Sér. I Math. 313 (1991), 75–80.
  • Kuchment, P., Lancaster, K. and Mogilevskaya, L., On local tomography, Inverse Problems 11 (1995), 571–589.
  • Kunyansky, L., A new SPECT reconstruction algorithm based on the Novikov's explicit inversion formula, E-print, mp_arc/00-342.
  • Manakov, S. V. and Zakharov, V. E., Three-dimensional model of relativistic-invariant field theory integrable by inverse scattering transform, Lett. Math. Phys. 5 (1981), 247–253.
  • Markoe, A. and Quinto, E., An elementary proof of local invertibility for generalized and attenuated Radon transforms, SIAM J. Math. Anal. 16 (1985), 1114–1119.
  • Muhometov, R. G., The problem of recovery of a two-dimensional Riemannian metric and integral geometry, Dokl. Akad. Nauk SSSR 232 (1977), 32–35 (Russian). English transl.: Soviet Math. Dokl. 18 (1977), 27–31.
  • Natterer, F., The Mathematics of Computerized Tomography, Teubner, Stuttgart, and Wiley, Chichester, 1986.
  • Novikov, R. G., Small angle scattering and X-ray transform in classical mechanics, Ark. Mat. 37 (1999), 141–169.
  • Novikov, R. G., On determination of a gauge field on Rd from its non-abelian Radon transform along oriented straight lines, to appear in J. Inst. Math. Jussieu.
  • Novikov, R. G., An inversion formula for the attenuated X-ray transformation, Preprint, 2000.
  • Palamodov, V. P., An inversion method for an attenuated X-ray transform, Inverse Problems 12 (1996), 717–729.
  • Sharafutdinov, V. A., On the problem of emission tomography for nonhomogeneous media, Dokl. Akad. Nauk 326 (1992), 446–448 (Russian). English transl.: Soviet Phys. Dokl. 37 (1992), 469–470.
  • Tretiak, O. J. and Metz, C., The exponential Radon transform, SIAM J. Appl. Math. 39 (1980), 341–354.